MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN NON ADHESIVE 40X70CM CTN 2; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN NON ADHESIVE 40X70CM CTN 2; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66000663
Medical Device Problem Codes Crack (1135); Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for a wound treatment, the plastic packaging of one of the two (2) allevyn non adhesive 40x70cm ctn 2 was broken.A piece of the plastic packaging in the corner is missing.The procedure was performed, without any delay, using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
 
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during set up for a wound treatment, the plastic packaging of one (1) of the two allevyn non adhesive 40x70cm ctn 2 was broken.A piece of the plastic packaging in the corner is missing.The procedure was performed, without any delay, using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 (medical device problem code, type of investigation, investigation conclusions, investigation findings and component code) and h10.H10: the products were returned for evaluation.The visual inspection performed on the returned products revealed that one product was found the plastic tray cracked in one corner, and a piece of the plastic corner was found in the product package.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.No similar events were found in the complaint history; therefore, this would suggest it is an isolated event.Complaint history has confirmed that this event type is low occurrence/limited in scope.Additionally, there have been no previous investigations for the part number and failure mode reported.The risk management documentation for allevyn non-adhesive has been reviewed to assess whether the alleged failure and associated harm has been anticipated and concluded this situation as a low risk expected event.Upon review of the risk files, multiple hazardous situations are considered in relation to poor seals, open seals from manufacturing as well as failures occurring during storage/transportation resulting in compromised and damaged packaging.During manufacturing all the dressing packaging are visually inspected to ensure only packaging that meet specifications are released.The probable cause is that the dressing packaging experienced unexpected big external force during transport causing damage.At this time, we have no evidence to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Internal complaint reference: (b)(4).B5, d5, e1, h5, h6 (health effect - impact code): corrected.

Brand Name
ALLEVYN NON ADHESIVE 40X70CM CTN 2
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21101911
Report Number8043484-2025-00004
Device Sequence Number8665191
Product Code NAD
UDI-Device Identifier05000223438791
UDI-Public5000223438791
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66000663
Device Lot Number202414
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown